MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Work order search: no similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm tmicl12.6, -11.50/2.0/095 (sphere/cylinder/axis), implantable collamer lens into the patient's right eye (od) on (b)(6) 2020.Excessive vault was observed.Lens remains implanted.Reportedly, "we are planning to exchange lens in march." additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information: h3 - device evaluation: lens was returned in micro-centrifuge vial, in liquid.Visual inspection found haptic torn and residue on lens.Claim# (b)(4).
 
Additional Manufacturer Narrative
Reportedly, "we exchanged her left eye a couple of months ago.Significantly improved her overall vision, but especially her night vision.She had a wtw of 11.5 wtw ou and i placed a 12.6 lens in each eye.300% ct vault ou." claim (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key11238075
Report Number2023826-2021-00213
Device Sequence Number14484614
Product Code QCB
UDI-Device Identifier00841542107006
UDI-Public00841542107006
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer04/21/2021
07/01/2022
Initial Report FDA Received Date01/27/2021
Supplement Report FDA Received Date05/13/2021
07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale